Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 95, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 27, 2006, 9:15 PM MDT for Chaves County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2006, 9:15 PM MDT (03:15 UTC)
- Expired
- Aug 27, 2006, 10:15 PM MDT
- In force
- 60 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Chaves County, NM
The radar
The Holloman AFB radar (KHDX), 157 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.3 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2693 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:46 PM MDT, 6 hours 29 minutes earlier.
Area forecast discussion, Aug 27, 2:46 PM MDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 246 PM MDT SUN AUG 27 2006 .UPDATE... ISSUED NEW SET OF ZONES TO REMOVE SVR TSTM WATCH 754 FOR COLFAX... HARDING...AND UNION COUNTIES. A FEW STORMS WILL STILL HAVE THE POTENTIAL TO BECOME SEVERE LATE THIS EVENING AS DRYLINE WAVES OVER THE EASTERN PLAINS. RAISED POPS TO CHANCE OVER SE NM SINCE CONVECTION IS MAKING GOOD PROGRESS SOUTH. LOWERED CLOUD COVER OVER THE WESTERN HALF OF THE STATE AS DRYING SCOURS OUT ATMOSPHERE. OTHERWISE...REMAINING GRIDS ARE IN GOOD SHAPE REPRESENTING SLIGHT UPSWING IN ACTIVITY TOMORROW. && .PREV DISCUSSION...CONVECTION UNDERWAY IN NORTHEAST NEW MEXICO ON SOUTH SIDE OF MESOLOW ANALYZED OVER COMANCHE NATIONAL GRASSLAND IN COLORADO. WITH NEARLY DRY ADIABATIC LAPSE RATES UP TO ABOUT 700 MB...EXPECTING A POSSIBLE HAIL THREAT IN SEVERE THUNDERSTORMS BROADLY FOR COLFAX...UNION AND HARDING COUNTIES THIS AFTERNOON. HEAVIER SHOWERS WILL DEVELOP RAPIDLY FROM INTERSTATE 25 EAST THIS AFTERNOON ELSEWHERE...WITH PRECIPITABLE WATER REMAINING NEAR AN INCH...AND WILL WATCH AREA CLOSELY FOR NEEDED ADVISORIES. CURRENTLY...TROUGH ALOFT EXTENDING FROM MANITOBA SOUTHWARD TO NORTHEAST NEW MEXICO WITH STRONGEST 500 MB VORTICITY ADVECTION NOW MOVING THROUGH TO THE WEST WITH GRADUAL DRY AIR INTRUSION ARRIVING ALOFT FROM THE NORTHWEST. AT THE SURFACE...DEWPOINTS NOW FALLING WELL INTO THE 30S FROM ALBUQUERQUE NORTHEAST ALONG INTERSTATE 25 AND POINTS WEST...WITH DEWPOINTS IN THE 50S AND 60S TO THE EAST IN SOUTH AND SOUTHEAST FLOW. EASTWARD PUSH OF THIS BOUNDARY COMBINED WITH NEAR SURFACE UPSLOPE FLOW AND DYNAMICS ALOFT WILL PRODUCE BROAD AREA OF SHOWERS AND THUNDERSTORMS THIS EVENING FOR THE EASTERN AND SOUTHERN PORTIONS OF THE STATE. MODELS...AGREEING REASONABLY ON COMPLETING DRY AIR INTRUSION THIS EVENING...REBUILDING SURFACE HIGH OVER WESTERN HIGH PLAINS...AND RETURNING MOIST LOW LEVEL SOUTHERLY FLOW INTO NEW MEXICO FOR THE DAY ON MONDAY. WITH FLOW GENERALLY UPSLOPE IN THE EASTERN HALF OF THE STATE...CONTINUED HIGH PRECIPITABLE WATER AND WEAK DYNAMICS ALOFT...HAVE GONE WITH ANOTHER ROUND OF AFTERNOON SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ON THE EAST SLOPES OF THE CENTRAL MOUNTAINS AND OVER THE EASTERN PLAINS...WITH THE NORTHEAST CORNER SOMEWHAT LESS FAVORED WITH SOMEWHAT REDUCED MOISTURE AVAILABLE. LITTLE CHANGE TO BASIC STORY THROUGH THE REMAINDER OF THE WORK WEEK WITH PRECIPITABLE WATERS REMAINING ABOVE AN INCH FOR THE EASTERN AND SOUTHERN PORTIONS OF THE STATE...CONTINUED UPSLOPE LOW LEVEL FLOW...AND THETA E RIDGE AXIS PAINTING DIAGONALLY ACROSS THE STATE FROM NORTHEAST TO SOUTHWEST. ANOTHER HIGH AMPLITUDE TROUGH SWINGS EAST ACROSS THE PLAINS NEXT WEEKEND...AND THIS WILL SHIFT FLOW ALOFT AROUND TO THE NORTHWEST IN ITS PATH AND HELP BUDGE SURFACE HIGH WESTWARD IN TURN TO EASE IF NOT SHUT OFF THE MOIST FLOW FROM THE SOUTH. 25 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 51 87 55 88 / 0 0 5 0 GALLUP.......................... 43 85 48 84 / 0 0 5 20 GRANTS.......................... 46 84 50 83 / 0 5 5 10 GLENWOOD........................ 55 89 58 88 / 5 20 30 30 CHAMA........................... 39 76 41 77 / 0 5 10 10 LOS ALAMOS...................... 48 78 49 77 / 0 10 10 10 RED RIVER....................... 37 68 38 69 / 20 30 20 20 TAOS............................ 46 78 47 78 / 10 10 10 20 SANTA FE........................ 51 79 50 77 / 10 10 10 20 SANTA FE AIRPORT................ 53 80 53 80 / 10 10 10 10 ESPANOLA........................ 48 84 52 83 / 0 10 10 10 ALBUQUERQUE HEIGHTS............. 60 83 61 84 / 10 10 10 20 ALBUQUERQUE VALLEY.............. 56 84 57 85 / 5 10 10 20 ALBUQUERQUE FOOTHILLS........... 55 81 58 83 / 10 10 10 20 ALBUQUERQUE WEST MESA........... 58 83 60 85 / 5 10 10 10 SOCORRO......................... 55 87 58 86 / 20 20 20 30 SANDIA PARK/CEDAR CREST......... 47 73 47 75 / 10 10 10 20 MORIARTY/ESTANCIA............... 49 80 49 81 / 20 20 20 30 CARRIZOZO....................... 55 82 55 84 / 30 20 40 30 RUIDOSO......................... 50 72 51 71 / 40 40 40 50 RATON........................... 50 76 48 79 / 50 20 20 20 LAS VEGAS....................... 50 74 48 75 / 30 40 40 40 ROY............................. 56 76 55 77 / 50 20 20 30 CLAYTON......................... 57 77 55 79 / 50 10 10 20 SANTA ROSA...................... 56 82 54 83 / 40 30 30 30 TUCUMCARI....................... 62 82 59 81 / 50 30 20 30 FORT SUMNER..................... 61 80 59 83 / 50 40 40 40 CLOVIS.......................... 64 82 60 81 / 50 50 30 40 PORTALES........................ 63 83 60 83 / 50 50 30 40 ROSWELL......................... 66 86 64 84 / 40 40 50 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && GUYER
Hazardous weather outlook, Aug 27, 6:03 AM MDT, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 603 AM MDT SUN AUG 27 2006 NMZ001>021-026-281200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 603 AM MDT SUN AUG 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER NORTHEAST NEW MEXICO...INCLUDING EASTERN COLFAX AND SAN MIGUEL COUNTIES...UNION COUNTY AND MUCH OF QUAY COUNTY. THE MAIN THREATS WILL BE STRONG WIND GUSTS AROUND 60 MPH AND HAIL AROUND ONE INCH IN DIAMETER. IN ADDITION...HEAVY RAIN IS POSSIBLE OVER EASTERN NEW MEXICO THIS AFTERNOON INTO TONIGHT. ISOLATED MINOR FLOODING ALONG STREAMS...CREEKS AND ARROYOS...AS WELL AS PONDING OF WATER ON ROADS AND LOW LYING AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MOISTURE WILL BEGIN TO RETURN EARLY THIS WEEK ESPECIALLY SOUTH OF INTERSTATE 40...BUT SHOULD ADVANCE NORTH OVER ALL THE AREA BY THURSDAY AND FRIDAY. FLOODING ALONG CREEKS...STREAMS AND SMALLER RIVERS WILL CONTINUE TO BE A CONCERN NEXT WEEK...INCLUDING CARRIZO CREEK COMING INTO THE RIO RUIDOSO RIVER...AS WELL AS THE RIO BONITO BELOW BONITO LAKE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 2 PM AND 10 PM MDT ACROSS NORTHEAST NEW MEXICO. 40
In the hours before
Special weather statement, Aug 27, 3:35 PM MDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 335 PM MDT SUN AUG 27 2006 NMZ005>007-272230- FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS- 335 PM MDT SUN AUG 27 2006 ...ISOLATED STRONG THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE FOR NORTHEAST NEW MEXICO THIS AFTERNOON... A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS IS EXPECTED THIS AFTERNOON FOR NORTHEAST NEW MEXICO. SEVERAL STRONG THUNDERSTORMS REMAIN ACTIVE OVER UNION COUNTY NORTH OF CLAYTON. OTHER LESS INTENSE AND SMALL THUNDERSTORMS WILL BE LOCATED OVER HARDING COUNTY BOTH NORTH AND SOUTH OF ROY AND BETWEEN SANTA ROSA AND FORT SUMNER. STORMS MAY INCREASE QUICKLY IN NUMBER AND INTENSITY THROUGH 5 PM IN THE AREA FROM NEAR RATON AND CLAYTON SOUTHWEST TO CONCHAS LAKE. STAY ALERT DURING MID AFTERNOON FOR STORMS TO TRANSITION FROM BRIEF HEAVY RAIN AND SMALL HAIL TO STORMS WITH LARGER HAIL AND WINDS EXCEEDING 50 MPH. CONTINUE TO LISTEN FOR ADDITIONAL STATEMENT REGARDING STORM TRENDS AND LOCATIONS. 03
Local storm report, Aug 27, 4:24 PM MDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
424 PM MDT SUN AUG 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND GST SENECA 36.63N 103.13W
08/27/2006 E60 MPH UNION NM CO-OP OBSERVER
SECOND THUNDERSTORM PRODUCED ADDITIONAL COPIOUS PEA SIZE
HAIL AND HIGH WIND GUSTS THAT BLEW DOWN FENCING.
&&
KHAYESSpecial weather statement, Aug 27, 5:15 PM MDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 515 PM MDT SUN AUG 27 2006 NMZ005>007-280100- FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS- 515 PM MDT SUN AUG 27 2006 ...ISOLATED STRONG THUNDERSTORMS BETWEEN RATON AND CLAYTON... A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL CONTINUE INTO EARLY EVENING FOR NORTHEAST NEW MEXICO. THROUGH 7 PM...ISOLATED STRONG THUNDERSTORMS WILL BE LOCATED ALONG A SOUTHWARD MOVING BOUNDARY OVER EASTERN COLFAX COUNTY AND WESTERN UNION COUNTY OR SOUTH OF HIGHWAY 87 SOUTH OF CAPULIN. STAY ALERT THROUGH EARLY EVENING STORMS THAT FIRST PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL THEN TRANSITION TEMPORARILY TO STORMS WITH LARGER HAIL AND WINDS EXCEEDING 50 MPH. CONTINUE TO LISTEN FOR ADDITIONAL STATEMENT REGARDING STORM TRENDS AND LOCATIONS. 03
Special weather statement, Aug 27, 5:30 PM MDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 530 PM MDT SUN AUG 27 2006 NMZ013-018>021-280100- CHAVES COUNTY PLAINS-CURRY COUNTY-DE BACA COUNTY-QUAY COUNTY- ROOSEVELT COUNTY- 530 PM MDT SUN AUG 27 2006 ...ISOLATED STRONG THUNDERSTORMS OVER EAST CENTRAL NEW MEXICO THROUGH EARLY EVENING... ISOLATED STRONG THUNDERSTORMS WILL BE LOCATED OVER EAST CENTRAL NEW MEXICO THROUGH EARLY EVENING. THROUGH 7 PM...A STORM WILL BE MOVING EAST OVER SOUTH CENTRAL ROOSEVELT COUNTY WITH BRIEF HEAVY RAIN AND SMALL HAIL FROM NEAR ELIDA EASTWARD OR PARALLEL TO STATE ROAD 114 TOWARDS DORA. ANOTHER STORM WILL BE LOCATED OVER THE OPEN COUNTRY SOUTHWEST OF FORT SUMNER. THIS STORM MAY MOVE EAST OVER HIGHWAY 20 ABOUT 10 TO 15 MILES SOUTH OF FORT SUMNER. STAY ALERT THROUGH EARLY EVENING FOR STORMS THAT FIRST PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL THEN TRANSITION TEMPORARILY TO STORMS WITH LARGER HAIL AND WINDS EXCEEDING 50 MPH. CONTINUE TO LISTEN FOR ADDITIONAL STATEMENT REGARDING STORM TRENDS AND LOCATIONS. 03
Special weather statement, Aug 27, 7:57 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 757 PM MDT SUN AUG 27 2006 NMZ019-020-280230- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY- 757 PM MDT SUN AUG 27 2006 ...STRONG THUNDERSTORMS OVER NORTHEAST CHAVES COUNTY AND SOUTHERN ROOSEVELT... SEVERAL THUNDERSTORMS HAVE MERGED INTO A LARGER AND MUCH STRONG THUNDERSTORM OVER NORTHEAST CHAVES COUNTY NORTH OF ELKINS AND A STORM IN ROOSEVELT COUNTY NORTHWEST OF MILNESAND HAS ALSO INCREASED. THESE TWO STORM AREAS ARE PRODUCING HEAVY RAIN WITH INCREASING HAIL AND MAY REQUIRE THE ISSUANCE OF SEVERE THUNDERSTORM WARNINGS SHORTLY. REMAIN ALERT FOR THREATENING WEATHER ARRIVING FROM THE WEST AT ELIDA AND ACROSS THE HERNANDEZ ARROYO AREA OF NORTHEAST CHAVES COUNTY. OTHER THREATENING WEATHER MAY FORM SOUTHWEST OF PEP IN SOUTHWEST ROOSEVELT COUNTY. CONTINUE TO LISTEN FOR ADDITIONAL STATEMENT REGARDING STORM TRENDS AND LOCATIONS. 03
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:17 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 58 min |
| Aug 27, 10:14 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 46 min |
| Aug 27, 10:39 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 66 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.